Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suffering from high BP. Taking crestor, eltroxin medication. Safe to run?

Hi there, I ve just been diagnosed with high blood pressure . I am on 10mg of crestor and also 75mg eltroxin . I am starting on a blood pressure tablet today 5mg. I am 57. I run about 4 times weekly just under 9 min miles about 4 to 5 miles each time. I am not carrying excess weight and heat fairly healthy. Is this safe?
Asked On : Fri, 29 Mar 2013
Answers:  3 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response

Thanks for your query.

As you are diagnosed hypertension and taking Crestor, a statin to lower blood cholestrol, while Eltroxin containing levothyroxine hormone used in hypothyroidism. Make sure you are not taking Eltroxin for losing weight, if you are also having hypothyroidism then use it with caution as you are hypertensive and it can lead to angina/chest pain.

Discontinue Eltroxin if you feel any chest pain.

Moreover, do not take these drugs together to avoid drug interaction, Crestor should be taken 4 hours apart ingestion of Eltroxin.

You are highly recommended to visit your doctor and discuss your problem before taking Eltroxin.

Hope it helps.

Take care!
Answered: Fri, 29 Mar 2013
I find this answer helpful
Cardiologist Dr. Hemant Kumar's  Response
it is very good that you are doing aerobic exercise- it will reduce your blood pressure.
if you do not feel chest pain or breathlessness during running - then it is safe
if you feel above symptoms - then do tread mil test ( TMT) for exercise tolerance ( how much exercise is safe for you)
Answered: Fri, 29 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Michelle Gibson James's  Response
HI, thanks for using healthcare magic

Running should be safe.
In persons with hypertension and high cholesterol, exercise is advised because it helps in the control of both. In addition it improves general fitness and function of the heart.

If you have a history of chest pain, shortness of breath or palpitations then you would need to consult your doctor prior to starting or continuing an exercise routine. These symptoms would indicate that there may be blockage to some of the blood vessels of the heart that may impair its function.

In the absence of any of these symptoms, then there should be no problem with your normal exercise regimen unless your doctor states otherwise.

I hope this helps
Answered: Fri, 29 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor